Get your Health question answered in 3 easy steps

191 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes severe migraine headaches?

Answered by
Dr.
Dr. Vinay Bhardwaj

Neurologist, Surgical

Practicing since :2006

Answered : 544 Questions

default
Posted on Mon, 11 Aug 2014 in Headache and Migraines
Question: Hello, my girlfriend had a minor obgyn procedure performed a week ago. She had a severe allergic reaction to the lidocaine/epinephrine cocktail and was sent to the ER. One of the symptoms was an intense severe migraine like headache, with which they gave her a headache cocktail that worked. Since then, she has made two trips to the ER because of these staggering headaches, she says they actually send her to tears due to the intensity. The operating physician tells her that it's just a reaction to the operation meds, the ER Dr. tells her that she just acquired migraines and she can't get in to see her primary care Dr. for a few weeks. They ER did give her a migraine type medicine, but apparently it's not working too well. The headache is consistently there and does not go away, but intensifies with stimulus (stress, anger, etc..). What should we do? No one seems to want to help, and she can't keep going on like this. Thanks for any advice
doctor
Answered by Dr. Vinay Bhardwaj 6 hours later
Brief Answer:
Going to need a bit more information

Detailed Answer:
Hello there, Thanks for coming to HealthCareMagic. At first blush, I would tend to agree with your operating physicians opinion. The correlation between the procedure, the Meds given, and the start of symptoms is difficult to overlook.

To try and narrow down the cause of your headache, I would like to ask you a few follow-up questions. I'm trying to look for patterns in your headache episodes. Those patterns might help determine what kind of intervention you need.

1) Can you describe the headaches in detail? What sides of the head do they affect? 2) Can you describe the pain?
3) Does the pain involve the neck or spread to the neck over time?
4) How often is she having the attacks now?
5) How long does the attack last?
6) What medications have helped with the headaches? What medications have been used to PREVENT them?
7) What factors can precipitate or worsen the headache? Are there any triggering or relieving factors?
8) Does she notice any visual changes, odd smells or sounds when the headaches occur?
9) Any detail you can give me on the procedure she underwent would help?
10) Can you give me some basic information on her Diet? Caffeine intake? Smoking history? Birth Control? Or anything else you think would be relevant.

This information should help us figure out what your next steps should be in terms of assisting your girlfriend in her care. So I look forward to your reply. I hope this helps.

Vin
Above answer was peer-reviewed by : Dr. Vinay Bhardwaj
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication
Medical Topics

Recent questions on  Epinephrine

doctor1 MD

Last Wednesday I had a blepharoplasty , (upper lids only) and was given injections of Lidocaine and epinephrine to numb the area. Since then, my vision has been blurry and I saw an ophthalmologist today who noted a significant change in my vision...

doctor1 MD

My husband has this itchy rash on waistline, bottom of feet and armpits. Help!

doctor1 MD

I had dental work over 30 days ago, and received lidocaine- epinephrine . I had the heart palpitations that day which was expected, but I still have them. I've never had high blood pressure or any kind of heart issue. My latest BP was 124/69. How...

doctor1 MD

I am a 43 year old healthy female who developed a UPJ obstruction with severe hydronephrosis and a severely enlarged right kidney. During a ureteroscopy it was found that my kidney was completely blocked and I ended up with a nephrostomy tube and was scheduled for a pyeloplasty a month later. I developed high blood pressure and sinus tachycardia (150-160) while still in the hospital. I have always been healthy up to this point and have always had low blood pressure and low heart rate. I was placed on Metoprolol while still in the hospital,which worked well. However, I had an anaphylactic reaction which required inubation and ventilator. I was taken off of Metoprolol (since it interferes with epinephrine) and placed on Norvasc. I am now home and still have a stent in place which will be removed in 2 1/2 weeks from now. My B/P is still very high and my resting HR is 100. Minimal activity raises my HR to 120-150. Is this due to my kidney issues?

doctor1 MD

I have had a cough for 32 days and my right rib side is in pain when i cough. i have to hold my side when i cough. it hurts a little with deep beathes and if i stretch. I m having weezing when i breath. I have been treated for bronchitis and taken the 5 day pill. It say it wk for 6 days after and fri was the 6 day and i m couching up small peices of yellow to sea yellow maybe alittle green in it went i cough. my nose is not stuffed but i blow out a lot of stuff. I started out w/ a cough and i broke out in a allergic reaction had hives with a swelling face. got treated for that at the ER w/ a epinephrine and then i was treat for thrush then I got treated for bronchitis. Still coughing and in pain. I have been to the ER 2 time and DR 3-4 times this month. I also was giving ventolin HFA. I have put heat, pain med to me for the pain in my ribs and nothen seem to lessen the pain.

doctor1 MD

My husband has been having episodes every few weeks where he's overcome with a flushing, numbness type sensation running down both arms, all the way to the fingers. Of course, it's then accompanied by the fear that it's a heart attack, so he experiences an adrenaline rush on top of it. He's had C-2 neck issues in the past. Does this sound nerve and/or neck related?